Ask a doctor

Perlayne left my right side of mouth bulky and uneven....left side was done really great. Why such a difference? (photo)

Ok, so it's been about 7-8 weeks since I had a Radiesse injection to my pre jowl culpus. My doctor injected Perlayne next to my mouth, marionette lines on both sides. My left side is great! Smooth and flat. My right side is still SO bulky and I can feel the difference. I have done the massaging and I am about done with that task as I do not see results. What should I do? What is a good remedy? This really sucks!

Doctor Answers (2)

Uneven results after Perlane

+2
Due to natural asymmetry in the face and structures under the skin, sometimes patients can be asymmetric after injections.  Also if the product is placed too deep, it can shift after the injection and leave you with a firm feeling bump under the skin where it has accumulated.
I would go back to your original injector- sometimes an injection of steroid solution can help break up that lump and decrease the swelling, but sometimes hyaluronidase will need to be injected to break down the filler material itself. 
Best of luck!


Seattle Dermatologist
5.0 out of 5 stars 1 review

Uneven Results After Perlane Injection

+2
The difference in the results you see following your Perlane injection are related to the injection itself. The amount of Perlane used, and the location it was placed, was either done intentionally to correct asymmetry, or the result is completely unintentional. Massage will usually produce some improvement in these types of situations where there is a bit more swelling or fullness, but if your results are still uneven eight weeks after treatment, you will likely see no additional changes.

I would recommend that you revisit your physician’s office to discuss your concerns. If too much product is present it can be broken down with hyaluronidase. Best wishes.

Kenneth Dembny, II, MD
Milwaukee Plastic Surgeon
5.0 out of 5 stars 17 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.